toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
  Record Links
Author (up) Beck, A.T.; Ribeiro, L.D.; Valdebenito, M.; Jensen, H. doi  openurl
  Title Risk-Based Design of Regular Plane Frames Subject to Damage by Abnormal Events: A Conceptual Study Type
  Year 2022 Publication Journal of Structural Engineering Abbreviated Journal J. Struct. Eng.  
  Volume 148 Issue 1 Pages 04021229  
  Keywords Risk optimization; Progressive collapse; Alternative path method; Discretionary column removal; Structural reliability; Regular frame structures; Optimal design; Probability threshold  
  Abstract Constructed facilities should be robust with respect to the loss of load-bearing elements due to abnormal events. Yet, strengthening structures to withstand such damage has a significant impact on construction costs. Strengthening costs should be justified by the threat and should result in smaller expected costs of progressive collapse. In regular frame structures, beams and columns compete for the strengthening budget. In this paper, we present a risk-based formulation to address the optimal design of regular plane frames under element loss conditions. We address the threat probabilities for which strengthening has better cost-benefit than usual design, for different frame configurations, and study the impacts of strengthening extent and cost. The risk-based optimization reveals optimum points of compromise between competing failure modes: local bending of beams, local crushing of columns, and global pancake collapse, for frames of different aspect ratios. The conceptual study is based on a simple analytical model for progressive collapse, but it provides relevant insight for the design and strengthening of real structures.  
  Corporate Author Thesis  
  Publisher Place of Publication Editor  
  Language Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0733-9445 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000719535300021 Approved  
  Call Number UAI @ alexi.delcanto @ Serial 1493  
Permanent link to this record
Select All    Deselect All
 |   | 

Save Citations:
Export Records: